Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

192 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can Plavix cause severe itching as a side-effect?

Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 3504 Questions

default
Posted on Thu, 11 Oct 2018 in Skin Hair and Nails
Question: I take Plavix 75mg three times weekly and have for several years. Initially I took it daily for LAD stent protection. I also take Lipitor, ASA 81mg and Coumadin for AF. I have a severe itching problem with no rash that responds transiently to Rx with topical steroids and Jergen's aloe lotion. Could Plavix be the cause of the itching? I am 86 years old, a retired physician. XXXXXXX Trigg
doctor
Answered by Dr. Asmeet Kaur Sawhney 41 minutes later
Brief Answer:

Plavix doesn’t seem to be the cause of your itching

Detailed Answer:

Hi,

I had gone through your complaints and Plavix seems unlikely to be the cause of your itching.

This itching could be neuropathic or due to dryness.

I'd recommend using a moisturizing lotion containing white soft paraffin 2-3 times a day.

Also, you can take antihistaminic like tablet Cetirizine 10 mg once daily at bedtime.

Hope I have answered your query.

Take care

Regards,
Dr Asmeet Kaur Sawhney, Dermatologist
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on